JORDAN L. HOLTZMAN, M.D., PH.D.
This content is PDF only. Please click on the PDF icon to access.
Neuromuscular blockade is a major toxicity of amino-glycoside antibiotics (1, 2). Yet gentamicin has only rarely been associated with blockade (3, 4). Warner and Sanders (3) reported on a patient who had 14 days of gentamicin and then a laparotomy during which he received curare. Forty-eight hours later he had respiratory arrest attributed to gentamicin neuromuscular blockade. Similarly Hall and associates (4) reported on a uremic patient who had neuromuscular blockade after tubocurarine, lidocaine, and gentamicin, suggesting an additive effect of these agents (5). We recently observed a patient with severe Parkinson's disease who on two occasions exhibited a profound
HOLTZMAN JL. Gentamicin and Neuromuscular Blockade. Ann Intern Med. 1976;84:55. doi: 10.7326/0003-4819-84-1-55_1
Download citation file:
Published: Ann Intern Med. 1976;84(1):55.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use